# SDR CA190201017

- Difficulty date: January 31, 2019
- Submitted: August 13, 2020
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 22,636 hours
- Engine: Lyc O320D2J
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: D0FF10300B
- Condition: Inoperative
- Location: Dc
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) AT CRUISE RETURNING TO BASE CREW NOTICED ALTERNATOR DROPPED OFF. CREW CHECKED SWITCH AND CIRCUIT BREAKER. CHECKED OK. ON FINAL INTO CYBW INTERMITTENT FLAPS, RADIO AND LIGHT FAILURES. UPON INVESTIGATION AND INSPECTION THE POWER TERMINAL TO THE ALTERNATOR HAD SNAPPED OFF AND WAS ARCHING TO THE ALTERNATOR. THE BATTERY WAS DRAINED BEYOND RECOVERY AND WAS REPLACED WITH NEW. THE ALTERNATOR WAS REPLACED AND ALTERNATOR WIRING REPAIRED AS REQUIRED. FUNCTION CHECKS CARRIED OUT WITH NO FURTHER DEFECTS.
